Texas, 2015

Drought in Texas, September 15 to 30, 2015

September 15 to 30, 2015 · NWS SHV · 2 events in 2 counties and zones

Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize on September 15th, 2015 across portions of Gregg and Smith Counties.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize on September 15th, 2015 across portions of Gregg and Smith Counties. These conditions continued through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 14, 10:57 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 14, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CDT MON SEP 14 2015

.AVIATION...
FOR THE 15/06Z TAFS...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THIS
TAF PERIOD...ALTHOUGH INCREASING LOW LEVEL MOISTURE WILL RETURN TO
THE REGION BEGINNING THIS MORNING. THIS WILL ALLOW FOR LOW STRATUS
TO WORK NWD FROM THE GULF. TEMPO MVFR CIGS WILL LIKELY AFFECT MOST
TAF SITES FROM MID TO LATE MORNING...WITH LFK LIKELY EXPERIENCING
PREVAILING LOWER CIGS. THESE CIGS WILL GRADUALLY LIFT TO VFR AFTER
15/15Z. LIGHT AND VRBL WINDS THIS MORNING WILL INCREASE ONCE AGAIN
OUT OF THE SE AT 5-10 KTS AFTER 15/15Z...HELPING TO MIX OUT LOWER
CIGS. ISOLD CONVECTION WILL BE POSSIBLE IN THE AFTERNOON...MAINLY
SOUTH OF I-20 SO WILL CARRY VCTS AT LFK TO ACCOUNT FOR COVERAGE.
/19/

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT MON SEP 14 2015/

DISCUSSION...
MOSTLY CLEAR SKIES PREVAILING ACROSS THE FOUR STATE REGION THIS
EVENING WITH FEW HIGH CLOUDS STREAMING EAST. LOW CLOUDS TO INCREASE
IN COVERAGE FROM THE SOUTH OVERNIGHT AS SOUTHERLY FLOW OF MOISTURE
INCREASES. INCREASED CLOUD-COVER TO RESTRICT MORNING LOW
TEMPERATURES TO THE MID 60S ACROSS DEEP EAST TEXAS AND PORTIONS OF
NORTHWEST LOUISIANA. ADDITIONALLY...INCREASED SOUTHERLY FLOW TO
ALLOW FOR GRADUAL WARMING TREND TO CONTINUE ACROSS THE REMAINDER
OF THE EVENING. CURRENT FORECAST LOOKS ON TRACK...NO UPDATES AT
THIS TIME. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  89  71  93 /   0  20  10  10
MLU  56  89  67  93 /   0  20  10  10
DEQ  55  87  66  90 /   0  10  10  10
TXK  60  88  70  91 /   0  10  10  10
ELD  55  88  65  92 /   0  10  10  10
TYR  64  88  72  93 /   0  20  10  10
GGG  63  88  71  93 /   0  20  10  10
LFK  64  87  70  93 /  10  30  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Sep 14, 10:27 AM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT MON SEP 14 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1127 AM CDT MON SEP 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE RETURNING GULF MOISTURE WILL DEEPEN AND BRING BACK SOME MORE
LATE SUMMER HEAT. THIS WILL ALLOW FOR SOME AFTERNOON SHOWERS AND
ISOLATED THUNDERSTORMS AS EARLY AS TUESDAY...MAINLY ALONG AND
SOUTH OF I-20. THEN MORE EXTENSIVE AND AREA WIDE COVERAGE MAY
DEVELOP BY NEXT WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Gregg

When
September 15, 12:00 AM CST to September 30, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Drought Monitor
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Smith

When
September 15, 12:00 AM CST to September 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Drought Monitor
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600973, 600974.